Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Developed chronic hives, esophagael spasms. Antihistamines helps, Nexiumm and Zantac doesn't help for esophaegal spasms. Suggest?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 1524 Questions
Question
I am 38 years old. 8 months ago I developed chronic hives. Two weeks ago, I developed esophageal spasms. Antihistamines take the edge off but do not eliminate the hives. Nexium and Zantac do nothing for the esophageal spasms. I am getting scared because medicines don't seem to work. I had a scratch test for allergies last year and I am not allergic to anything, according to my doctor. What is causing this? I'm a singer so I am really worried about the prospect of chronic problems with my esophagus.
Posted Tue, 24 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Amit Jain 34 minutes later
Brief Answer:
Take nitrates or calcium channel blockers

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

I appreciate your concern. You haven't mentioned how was spasm developed. For GERD continue with Nexium also take a prokinetic agent like domperidone. For Oesophageal spasm take nitrates or calcium channel blockers just before meals , dose of which you can discuss with your treating doctor

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
 
Follow-up: Developed chronic hives, esophagael spasms. Antihistamines helps, Nexiumm and Zantac doesn't help for esophaegal spasms. Suggest? 13 hours later
Thank you for your reply. The gerd and spasms came out of the blue. One day I was fine the next day I was fighting for breath and coughing. Will nitrates interfere with my beta blocker? I take 25 mg atenolol every day.
 
 
Answered by Dr. Amit Jain 17 minutes later
Brief Answer:
No nitrates will not interfere with atenolol

Detailed Answer:
Hello! Thanks for feedback. No nitrates will not interfere with atenolol as they are very short acting and the mechanism of action of both as apparent from there name is entirely different

I hope I have answered your query.If you do not have any clarification , you can close the discussion and rate the answer. Wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Developed chronic hives, esophagael spasms. Antihistamines helps, Nexiumm and Zantac doesn't help for esophaegal spasms. Suggest? 19 minutes later
Thank you for your help :-)
 
 
Answered by Dr. Amit Jain 3 hours later
Brief Answer:
I earnestly desire that you may get well soon

Detailed Answer:
Hello! I earnestly desire that you may get well soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor